Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2007, 2:00 AM CDT for Towner County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 2:00 AM CDT (07:00 UTC)
- Expired
- Jun 25, 2007, 2:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:35 AM CDT | HAIL 0.75 | 14 Nne Rocklake, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3796 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 250700 SVRFGF NDC095-250745- /O.NEW.KFGF.SV.W.0076.070625T0700Z-070625T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 200 AM CDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 245 AM CDT * AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTHEAST OF SARLES...OR 30 MILES NORTHWEST OF LANGDON...MOVING TO THE EAST AT 25 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4899 9952 4881 9950 4882 9902 4899 9902 $$ DK
2 follow-up statements
000 WWUS53 KFGF 250716 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 215 AM CDT MON JUN 25 2007 NDC095-250745- /O.CON.KFGF.SV.W.0076.000000T0000Z-070625T0745Z/ TOWNER ND- 215 AM CDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTHERN TOWNER COUNTY... AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF HANSBORO TO 3 MILES NORTHWEST OF SARLES...MOVING TO THE NORTHEAST AT 10 MPH. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAIN...AND LOCALIZED PONDING OF WATER IN POORLY DRAINED AREAS. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHWESTERN TOWNER COUNTY AT 230 AM CDT RURAL NORTHERN TOWNER COUNTY AT 240 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4899 9952 4881 9950 4882 9902 4899 9902 $$ DK
000 WWUS53 KFGF 250745 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 244 AM CDT MON JUN 25 2007 NDC095-250754- /O.EXP.KFGF.SV.W.0076.000000T0000Z-070625T0745Z/ TOWNER ND- 244 AM CDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOWNER COUNTY WILL EXPIRE AT 245 AM CDT... AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 5 MILES NORTHEAST OF AMOURDALE...OR 42 MILES WEST OF LANGDON. THE THUNDERSTORM WAS NEARLY STATIONARY. THUNDERSTORMS WILL CONTINUE IN NORTHERN TOWNER COUNTY THROUGH AT LEAST 4 AM. FLASH FLOODING IS POSSIBLE...AND A FLASH FLOOD WARNING IS IN EFFECT FOR NORTHERN TOWNER COUNTY UNTIL NOON ON MONDAY. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE...ALTHOUGH HEAVY RAIN AND PEA SIZE HAIL CAN BE EXPECTED THROUGH THE NIGHT. THE WARNING WILL BE ALLOWED TO EXPIRE AT 245 AM CDT. LAT...LON 4899 9952 4881 9950 4882 9902 4899 9902 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:15 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 8:15 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT SUN JUN 24 2007 FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL. CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED. && .AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SUN JUN 24 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING WIND AND A POSSIBLE TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY. GV
In the hours before
Local storm report, Jun 24, 9:02 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
902 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 7 N GREENBUSH 48.80N 96.18W
06/24/2007 ROSEAU MN LAW ENFORCEMENT
TONRADO REPORTED 4-7 MILES N OF GREENBUSH. LATER REPORT
RECEIVED CONFIRMED TORNADO WAS 7 MILES NORTH OF
GREENBUSH.
&&
PATRIAYDLocal storm report, Jun 24, 9:05 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
905 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TORNADO 5 NNE GREENBUSH 48.76N 96.14W
06/24/2007 ROSEAU MN LAW ENFORCEMENT
TORNADO REPORTED ON GROUND MOVING TO THE EAST-SOUTHEAST.
TORNADO WAS DISSIPATING AT TIME OF CALL.
&&
PATRIAYDLocal storm report, Jun 24, 9:30 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
930 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TORNADO 7 W ROSEAU 48.85N 95.92W
06/24/2007 ROSEAU MN PUBLIC
HAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A
TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU.
&&
PATRIAYDLocal storm report, Jun 24, 10:08 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1008 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 7 W WARROAD 48.91N 95.47W
06/24/2007 E1.00 INCH ROSEAU MN TRAINED SPOTTER
WALL CLOUD ALSO REPORTED.
&&
PATRIAYDLocal storm report, Jun 24, 10:19 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1019 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 9 W WARROAD 48.91N 95.52W
06/24/2007 E0.88 INCH ROSEAU MN TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED.
&&
PATRIAYDLocal storm report, Jun 24, 10:23 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1023 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 6 W WARROAD 48.91N 95.45W
06/24/2007 E1.00 INCH ROSEAU MN TRAINED SPOTTER
&&
PATRIAYDThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 53 min |
| Jun 25, 2:29 AM CDT | Flash Flood Warning | FGF | Towner | 10 hr |
| Jun 25, 4:45 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 45 min |
| Jun 25, 5:15 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 60 min |
| Jun 25, 6:16 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.